Taylor series expansions for the entropy rate of Hidden Markov Processes

Or Zuk, Eytan Domany, Ido Kanter, Michael Aizenman

Research output: Chapter in Book/Report/Conference proceedingConference contribution

7 Citations (Scopus)

Abstract

Finding the entropy rate of Hidden Markov Processes is an active research topic, of both theoretical and practical importance. A recently used approach is studying the asymptotic behavior of the entropy rate in various regimes. In this paper we generalize and prove a previous conjecture relating the entropy rate to entropies of finite systems. We use the proof to establish series expansions for the entropy rate in two different regimes. We also study the radius of convergence of the two series expansions.

Original languageEnglish (US)
Title of host publication2006 IEEE International Conference on Communications, ICC 2006
Pages1598-1604
Number of pages7
DOIs
StatePublished - Dec 1 2006
Event2006 IEEE International Conference on Communications, ICC 2006 - Istanbul, Turkey
Duration: Jul 11 2006Jul 15 2006

Publication series

NameIEEE International Conference on Communications
Volume4

Other

Other2006 IEEE International Conference on Communications, ICC 2006
CountryTurkey
CityIstanbul
Period7/11/067/15/06

Fingerprint

Taylor series
Markov processes
Entropy

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering
  • Computer Networks and Communications

Cite this

Zuk, O., Domany, E., Kanter, I., & Aizenman, M. (2006). Taylor series expansions for the entropy rate of Hidden Markov Processes. In 2006 IEEE International Conference on Communications, ICC 2006 (pp. 1598-1604). [4024380] (IEEE International Conference on Communications; Vol. 4). https://doi.org/10.1109/ICC.2006.255039
Zuk, Or ; Domany, Eytan ; Kanter, Ido ; Aizenman, Michael. / Taylor series expansions for the entropy rate of Hidden Markov Processes. 2006 IEEE International Conference on Communications, ICC 2006. 2006. pp. 1598-1604 (IEEE International Conference on Communications).
@inproceedings{0624b13bd5aa4807937148e63ff8b955,
title = "Taylor series expansions for the entropy rate of Hidden Markov Processes",
abstract = "Finding the entropy rate of Hidden Markov Processes is an active research topic, of both theoretical and practical importance. A recently used approach is studying the asymptotic behavior of the entropy rate in various regimes. In this paper we generalize and prove a previous conjecture relating the entropy rate to entropies of finite systems. We use the proof to establish series expansions for the entropy rate in two different regimes. We also study the radius of convergence of the two series expansions.",
author = "Or Zuk and Eytan Domany and Ido Kanter and Michael Aizenman",
year = "2006",
month = "12",
day = "1",
doi = "https://doi.org/10.1109/ICC.2006.255039",
language = "English (US)",
isbn = "1424403553",
series = "IEEE International Conference on Communications",
pages = "1598--1604",
booktitle = "2006 IEEE International Conference on Communications, ICC 2006",

}

Zuk, O, Domany, E, Kanter, I & Aizenman, M 2006, Taylor series expansions for the entropy rate of Hidden Markov Processes. in 2006 IEEE International Conference on Communications, ICC 2006., 4024380, IEEE International Conference on Communications, vol. 4, pp. 1598-1604, 2006 IEEE International Conference on Communications, ICC 2006, Istanbul, Turkey, 7/11/06. https://doi.org/10.1109/ICC.2006.255039

Taylor series expansions for the entropy rate of Hidden Markov Processes. / Zuk, Or; Domany, Eytan; Kanter, Ido; Aizenman, Michael.

2006 IEEE International Conference on Communications, ICC 2006. 2006. p. 1598-1604 4024380 (IEEE International Conference on Communications; Vol. 4).

Research output: Chapter in Book/Report/Conference proceedingConference contribution

TY - GEN

T1 - Taylor series expansions for the entropy rate of Hidden Markov Processes

AU - Zuk, Or

AU - Domany, Eytan

AU - Kanter, Ido

AU - Aizenman, Michael

PY - 2006/12/1

Y1 - 2006/12/1

N2 - Finding the entropy rate of Hidden Markov Processes is an active research topic, of both theoretical and practical importance. A recently used approach is studying the asymptotic behavior of the entropy rate in various regimes. In this paper we generalize and prove a previous conjecture relating the entropy rate to entropies of finite systems. We use the proof to establish series expansions for the entropy rate in two different regimes. We also study the radius of convergence of the two series expansions.

AB - Finding the entropy rate of Hidden Markov Processes is an active research topic, of both theoretical and practical importance. A recently used approach is studying the asymptotic behavior of the entropy rate in various regimes. In this paper we generalize and prove a previous conjecture relating the entropy rate to entropies of finite systems. We use the proof to establish series expansions for the entropy rate in two different regimes. We also study the radius of convergence of the two series expansions.

UR - http://www.scopus.com/inward/record.url?scp=42549094215&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=42549094215&partnerID=8YFLogxK

U2 - https://doi.org/10.1109/ICC.2006.255039

DO - https://doi.org/10.1109/ICC.2006.255039

M3 - Conference contribution

SN - 1424403553

SN - 9781424403554

T3 - IEEE International Conference on Communications

SP - 1598

EP - 1604

BT - 2006 IEEE International Conference on Communications, ICC 2006

ER -

Zuk O, Domany E, Kanter I, Aizenman M. Taylor series expansions for the entropy rate of Hidden Markov Processes. In 2006 IEEE International Conference on Communications, ICC 2006. 2006. p. 1598-1604. 4024380. (IEEE International Conference on Communications). https://doi.org/10.1109/ICC.2006.255039